MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET
Model Number 66800039
Medical Device Problem Codes Loss of Power (1475); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during debridement, when the pedal is pressed no jet comes out of the handpiece.The versajet ii console makes an abnormal noise and then, as soon as the foot is removed from the pedal, a jet of saline is made and it turns off.It was tested with another handpiece and did the same.The procedure was cancelled.No harm to the patient reported.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
D4 was updated (serial #).
 
Additional Manufacturer Narrative
H10: no device has been made available for evaluation, the event is not confirmed or related to a device malfunction or manufacturing concern.A documentation review has revealed no previous instances and there are no open corrective actions.The manufacturing records have revealed no contributory factors, the device met the required specifications on release into distribution.The risk files mitigate the event type reported which is further delineated in the instruction for use "ifu", which provides the probable cause.The ifu further warns that the when priming saline to ensure that there are no kink of blockages within the system, this includes air blockages, this can occur if the saline supply is interrupted.The ifu further warns to ensure that the console is fully primed and operation prior to the commencement of anesthesia.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends relating to the reported allegation.Internal complaint reference number: case-(b)(4).

Brand Name
VERSAJET II CONSOLE
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13794534
Report Number8043484-2022-00104
Device Sequence Number11769705
Product Code FQH
UDI-Device Identifier00040565124759
UDI-Public00040565124759
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800039
Device Catalogue Number66800039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer02/25/2022
07/12/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/26/2022
08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown